Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 217, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 24, 2011, 11:43 PM CDT for Franklin County, Wood County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 11:43 PM CDT (04:43 UTC)
- Expired
- May 25, 2011, 12:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 8:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS54 KSHV 250443
SVRSHV
TXC159-499-250545-
/O.NEW.KSHV.SV.W.0217.110525T0443Z-110525T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 1245 AM CDT
* AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF PLEASANT
GROVE TO 7 MILES NORTHWEST OF GOLDEN...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF SULPHUR SPRINGS TO 13 MILES NORTHWEST OF
MINEOLA...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
VERNON...PURLEY...QUITMAN...HAINESVILLE AND SCROGGINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3297 9555 3297 9531 3317 9531 3320 9512
3315 9512 3303 9513 3302 9515 3291 9514
3260 9518 3268 9561 3272 9564 3281 9565
TIME...MOT...LOC 0442Z 308DEG 46KT 3298 9551 3278 9561
$$
ELEVEN1 follow-up statement
986
WWUS54 KSHV 250534
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 AM CDT WED MAY 25 2011
TXC159-250542-
/O.CAN.KSHV.SV.W.0217.000000T0000Z-110525T0545Z/
FRANKLIN TX-
1234 AM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA.
LAT...LON 3289 9516 3281 9515 3260 9518 3268 9558
3270 9563 3273 9565
TIME...MOT...LOC 0532Z 284DEG 38KT 3264 9519
$$
TXC499-250545-
/O.CON.KSHV.SV.W.0217.000000T0000Z-110525T0545Z/
WOOD TX-
1234 AM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WOOD COUNTY...
AT 1230 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF HAINESVILLE...MOVING
EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3289 9516 3281 9515 3260 9518 3268 9558
3270 9563 3273 9565
TIME...MOT...LOC 0532Z 284DEG 38KT 3264 9519
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:03 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 24, 9:03 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 903 PM CDT TUE MAY 24 2011 .UPDATE...TO INCLUDE TORNADO WATCH 364 VALID UNTIL 3 AM CDT. && .DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUED TO FIRE ALONG AND EAST OF A DRY LINE THAT DROPPED SOUTH ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS. THIS ASSOCIATED WITH THE MOVEMENT OF AN UPPER DISTURBANCE ROUNDING THE BASE OF AN UPPER TROUGH INTO NORTH TEXAS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EAST AS THE UPPER SYSTEM SWINGS TO THE NORTHEAST INTO THE FOUR STATE REGION THROUGH THE NIGHT. GREATER THREAT STILL LOOKS ALONG AND NEAR THE INTERSTATE 30 CORRIDOR...BUT STILL POSSIBLE DOWN TO NEAR THE INTERSTATE 20 CORRIDOR. MADE MINOR CHANGES TO INCLUDE WATCH INFORMATION. /06/ && .AVIATION... CONVECTION WILL LIKELY AFFECT TERMINALS NORTH OF I-20 INITIALLY DURING THE 06Z TAF CYCLE. LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE. SOUTH WINDS WILL KEEP THE STREAM OF GULF MOISTURE FLOWING NORTHWARD. THUS...STRATUS IS EXPECTED TO FORM BY 08Z WEDNESDAY ACROSS MOST OF THE AREA. CIGS SHOULD IMPROVE DURING THE MID MORNING HOURS. HOWEVER...ANOTHER ROUND OF TSTMS IS EXPECTED DURING THE DAYTIME ON WEDNESDAY. UNCERTAINTY STILL EXISTS AS TO WHICH TAF SITES WILL BE AFFECTED...BUT MOST OF THE FOUR STATE AREA WILL HAVE A CHANCE AT TSTMS. RAIN CHANCES SHOULD BE COMING TO AN END FROM NW TO SE ACROSS THE AREA BETWEEN 00Z AND 06Z THURSDAY. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 67 86 65 / 30 40 50 10 10 MLU 74 92 69 89 64 / 20 40 50 20 10 DEQ 69 87 57 78 59 / 50 40 30 10 10 TXK 71 90 62 81 63 / 40 40 40 10 10 ELD 71 90 64 83 60 / 30 40 50 10 10 TYR 75 91 63 84 66 / 40 40 20 10 10 GGG 74 92 64 86 63 / 40 40 30 10 10 LFK 74 93 69 89 69 / 20 40 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/19
Hazardous weather outlook, May 24, 11:52 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT TUE MAY 24 2011 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON- 1152 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... CONDITIONS ARE COMING TOGETHER FOR A VERY VOLATILE AFTERNOON AND EVENING OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL TEXAS AND ALL OF CENTRAL AND EASTERN OKLAHOMA. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NORTH TO SOUTH ORIENTED DRYLINE FROM NORTH CENTRAL OKLAHOMA INTO NORTH CENTRAL TEXAS. THESE STORMS WILL HAVE THE CAPABILITY TO PRODUCE VERY LARGE HAIL...ALONG WITH LONG TRACKED AND VIOLENT TORNADOES LATE THIS AFTERNOON INTO THIS EVENING. AS A STRONG SHORTWAVE ROTATES AROUND THE BASE OF A VIGOROUS UPPER LEVEL TROUGH LATE TONIGHT...THIS SHORTWAVE WILL LIKELY BRUSH PORTIONS OF THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...INCLUDING AREAS ALONG AND TO THE NORTHWEST OF THE INTERSTATE 30 CORRIDOR. STRONG TO SEVERE THUNDERSTORMS WILL LIKELY APPROACH THESE AREAS LATE THIS EVENING...INTO THE OVERNIGHT HOURS...WITH LARGE HAIL...DAMAGING WIND GUSTS AND TORNADOES POSSIBLE. CITIES UNDER THE GREATEST THREAT FOR SEVERE THUNDERSTORMS LATE THIS EVENING AND TONIGHT INCLUDE THE CITIES OF TYLER...GILMER...MINEOLA...MOUNT PLEASANT...MOUNT VERNON...CLARKSVILLE AND DEKALB IN NORTHEAST TEXAS...AS WELL AS IDABEL AND BROKEN BOW IN SOUTHEAST OKLAHOMA...AND HORATIO...DEQUEEN AND NASHVILLE IN SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE DAY WEDNESDAY AS THE DRYLINE MOVES EASTWARD INTO NORTHEAST TEXAS AND EASTERN OKLAHOMA. WITH THE AID OF HEATING...AND THE UPPER LEVEL TROUGH...STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES THROUGH THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY FOR PORTIONS OF THE REGION BEGINNING AS EARLY AS LATE THIS AFTERNOON...OR EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BECOME NECESSARY DURING THE DAY WEDNESDAY AS WELL. ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-251200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1152 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... CONDITIONS ARE COMING TOGETHER FOR A VERY VOLATILE AFTERNOON AND EVENING OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL TEXAS AND ALL OF CENTRAL AND EASTERN OKLAHOMA. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NORTH TO SOUTH ORIENTED DRYLINE FROM NORTH CENTRAL OKLAHOMA INTO NORTH CENTRAL TEXAS. THESE STORMS WILL HAVE THE CAPABILITY TO PRODUCE VERY LARGE HAIL...ALONG WITH LONG TRACKED AND VIOLENT TORNADOES LATE THIS AFTERNOON INTO THIS EVENING. AS A STRONG SHORTWAVE ROTATES AROUND THE BASE OF A VIGOROUS UPPER LEVEL TROUGH LATE TONIGHT...THIS SHORTWAVE WILL LIKELY BRUSH PORTIONS OF THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...INCLUDING AREAS ALONG AND TO THE NORTHWEST OF THE INTERSTATE 30 CORRIDOR. FURTHER TO THE SOUTH AND EAST...WHICH INCLUDES ALL OF NORTHERN LOUISIANA...AND THE SOUTHERN HALF OF NORTHEAST TEXAS FROM THE INTERSTATE 20 CORRIDOR AND POINTS SOUTH...WIDELY SCATTERED...TO SCATTERED LATE NIGHT THUNDERSTORMS WILL BE POSSIBLE. THE SEVERE THREAT AT THIS TIME...APPEARS TO BE ORIENTED NORTH AND WEST OF THE REGION. HOWEVER...JUST A SLIGHT SOUTHWARD SHIFT TO THE EXPECTED STORM TRACK AREA...COULD PUT MORE OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA UNDER THE THREAT FOR SEVERE THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE DAY WEDNESDAY AS THE DRYLINE MOVES EASTWARD INTO NORTHEAST TEXAS AND EASTERN OKLAHOMA. WITH THE AID OF HEATING...AND THE UPPER LEVEL TROUGH...STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES THROUGH THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED THROUGH TONIGHT...BUT SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED ACROSS THE REGION DURING THE DAY WEDNESDAY INTO WEDNESDAY NIGHT. 13
In the hours before
Special weather statement, May 24, 11:21 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT TUE MAY 24 2011
TXZ124-136-250445-
SMITH-WOOD-
1121 PM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1145 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...HAWKINS...HOARD AND MINEOLA...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF GRAND SALINE...OR 8
MILES WEST OF MINEOLA...MOVING EAST AT 55 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ELEVENSpecial weather statement, May 24, 11:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CDT TUE MAY 24 2011
TXZ096-250500-
RED RIVER-
1124 PM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL MIDNIGHT CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...BOXELDER AND CLARKSVILLE...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF DEPORT...OR 9 MILES
NORTHWEST OF HAGANSPORT...MOVING EAST AT 55 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:31 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 44 min |
| May 25, 12:17 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 58 min |
| May 25, 4:50 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 14 hr |
| May 25, 4:13 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 62 min |
| May 25, 6:26 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.